Alert archive / Nebraska / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 3, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 23, 2010, 1:01 PM CDT for Blaine County, Custer County, Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2010, 1:01 PM CDT (18:01 UTC)
- Expired
- Apr 23, 2010, 1:45 PM CDT
- In force
- 44 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Blaine County, NE, Custer County, NE
The radar
The North Platte radar (KLNX), 52 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 543 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
821 WUUS53 KLBF 231801 SVRLBF NEC009-041-231845- /O.NEW.KLBF.SV.W.0003.100423T1801Z-100423T1845Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 101 PM CDT FRI APR 23 2010 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN BLAINE COUNTY IN NORTH CENTRAL NEBRASKA... NORTHWESTERN CUSTER COUNTY IN CENTRAL NEBRASKA... * UNTIL 145 PM CDT * AT 1258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF ANSELMO...OR 13 MILES NORTHEAST OF ARNOLD...AND MOVING NORTH AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... ANSELMO...DUNNING AND HIGHWAY 2 MILE MARKER 250. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 4186 10026 4191 9990 4144 9982 4141 10006 TIME...MOT...LOC 1801Z 171DEG 22KT 4152 9996 WIND...HAIL <50MPH 1.00IN $$ SCHULTZ
2 follow-up statements
841 WWUS53 KLBF 231823 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 123 PM CDT FRI APR 23 2010 NEC009-041-231845- /O.CON.KLBF.SV.W.0003.000000T0000Z-100423T1845Z/ CUSTER NE-BLAINE NE- 123 PM CDT FRI APR 23 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN BLAINE AND NORTHWESTERN CUSTER COUNTIES UNTIL 145 PM CDT... AT 122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES WEST OF ANSELMO...OR 18 MILES NORTHEAST OF ARNOLD...MOVING NORTH AT 25 MPH. LOCATIONS IMPACTED INCLUDE... DUNNING AND HIGHWAY 2 MILE MARKER 250. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 4147 9984 4144 10007 4186 10026 4191 9990 TIME...MOT...LOC 1823Z 171DEG 21KT 4163 9998 WIND...HAIL <50MPH 1.00IN $$ SCHULTZ
360 WWUS53 KLBF 231847 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 147 PM CDT FRI APR 23 2010 NEC009-041-231857- /O.EXP.KLBF.SV.W.0003.000000T0000Z-100423T1845Z/ CUSTER NE-BLAINE NE- 147 PM CDT FRI APR 23 2010 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BLAINE AND NORTHWESTERN CUSTER COUNTIES HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 8 PM CDT. LAT...LON 4147 9984 4144 10007 4186 10026 4191 9990 TIME...MOT...LOC 1823Z 171DEG 21KT 4163 9998 $$ SCHULTZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 3:42 AM CDT, 9 hours 19 minutes earlier.
Area forecast discussion, Apr 23, 3:42 AM CDT, 9 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 342 AM CDT FRI APR 23 2010 .DISCUSSION... WATER VAPOR SHOWING DISTINCT DRY PUNCH MOVING UP HIGH PLAINS THIS MORNING ASSOC WITH PV LOBE ROTATING INTO THE REGION ON CYCLONICALLY CURVED JET. THIS JET IS ROUNDING BASE OF UPPER LOW WHICH AT 00Z WAS LOCATED WELL BACK TO THE SW NEAR THE SOCAL/AZ BORDER. MODEL CONSENSUS HAS THE MAIN LOW CENTER REFORMING OVER EASTERN COLORADO UNDER THIS PV LOBE BY 12Z TODAY. SFC CYCLOGENESIS OCCURING UNDER THE PV LOBE AS WELL WITH SFC HGHT FALLS INCREASING OVER E CENTRAL COLORADO. 06Z SFC HAND ANALYSIS HAS THE MAIN LOW OVER TAD BUT EXPECT THIS LOW TO BEGIN TO MOVE TO THE NORTHEAST OVER THE NEXT FEW HOURS. 00Z EURO SEEMS TO BE ON THE RIGHT TRACK EARLY ON WITH THIS DOUBLE LOW SCENARIO. WARM FRONT AT 06Z EXTENDED FROM THE AND ARCED JUST SOUTH OF I70 ACROSS KANSAS. DIFFICULT FORECAST AT BEST WITH MUCH OF THE MASS FIELDS ALOFT AND AT SFC RELOCATING IN THE NEXT 6 TO 12 HOURS. NOSE OF PV LOBE...AND LIFT OVER WARM FRONT SEEMS TO BE INCREASING CONVECTION ACROSS SOUTHERN NEBRASKA AND WILL PLAN ON THIS LIFTING NORTHWARD THROUGH THE MORNING WITH DRY SLOT MOST LIKELY LEAVING A LULL IN THE PCPN ACROSS SOUTHERN CWA THROUGH MID MORNING INTO THE AFTERNOON WHEN STRONG TO SEVERE CONVECTION WILL BE POSSIBLE. IN THE NEAR TERM THIS WILL BE THE CHALLENGE AS WARM/OCCLUDED FRONT SHOULD BE ARCING NORTHEAST FROM SFC LOW IN VCNTY OF ECENTRAL COLORADO...ACROSS CENTRAL CWA. INCREASING INSTABILITY THOUGH NOT OVERLY IMPRESSIVE MITH MUCAPES AOB 1000J/KG...WITH COLD AIR ARRIVING ALOFT WILL COMBINE WITH FAVORABLE LLVL WIND FIELDS TO CREATE THE POSSIBILITY OF ROTATING STORMS. BUFKIT PROFILES NOT SHOWING LARGE CAPE AREA BUT SHEAR IS FAVORABLE WITH CONRAD SHOWING BRIEF PERIOD OF SUPERCELL POTENTIAL NEAR PEAK HEATING. THE THREAT TO CWA SHOULD BE SHORT LIVED WITH LOSS OF INSTABILITY AFTER SUNSET. LOW PRESSURE BUILDING IN ACROSS WESTERN CANADA SHOULD PROVIDE ENOUGH OF A KIKER TO BEGIN TO PUSH THE UPPER LOW EASTWARD OVERNIGHT AND SATURDAY CWA WILL EXPERIENCE THE WRAP AROUND MOISTURE ON BACKSIDE OF SYSTEM MOVING FROM WEST TO EAST THROUGH THE DAY...WITH BULK OF PCPN DONE BY LATE SATURDAY EVENING. MAIN CONCERN FOR SATURDAY WILL BE THE STRONG WINDS WITH GUIDANCE CONTINUING TO CLIMB UPWARD TOWARD THE ADV CRITERIA. MODELS COMING INTO BETTER AGREEMENT WITH THE SYSTEM DROPPING OUT OF CANADIAN ROCKIES INTO NORTHERN PLAINS SUNDAY NIGHT WHEN PCPN CHANCES SHOULD BE THE BEST. && .AVIATION... CURRENT MVFR CIGS AT KVTN SHOULD GIVE WAY TO IFR CIGS BY 10Z PER TIF AND ANW OBS. THESE CONDITIONS SHOULD PERSIST THEN FOR REMAINDER OF 06Z TAF. KLBF CURRENTLY WITH MVFR CIGS AND WAS RECENTLY IFR. GIVEN DEVELOPMENT OF SHRA TO THE SOUTH CIGS SHOULD REMAIN ABV OVC010. WILL NEED TO CONSIDER RAISING CIGS THIS MORNING TO MVFR WITH STRATUS TO SCATTER OUT BTWN 18Z-21Z AS WARM FRONT REACHES TO NEAR TERMINAL THIS AFTN. IF WARM FRONT REMAIN TO THE SOUTH...MVFR CIGS COULD PERSIST. ISOLATED TSRAGR MAY OCCUR BTWN 20Z-01Z GIVEN PROXIMITY TO WARM FRONT. WILL NOT INCLUDE IN TAF ATTM GIVEN LOW CHANCE. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && 13/KAR
Hazardous weather outlook, Apr 23, 5:47 AM CDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 547 AM CDT FRI APR 23 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-241115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 547 AM CDT FRI APR 23 2010 /447 AM MDT FRI APR 23 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. A SURFACE LOW CENTERED IN EASTERN COLORADO WILL MOVE INTO NORTHWEST KANSAS BY LATE THIS AFTERNOON. A WARM FRONT WILL REMAIN NEARLY STATIONARY ACROSS SOUTHWEST NEBRASKA WHILE LIFTING NORTH INTO CENTRAL NEBRASKA THIS AFTERNOON. THE AREA AT GREATEST RISK FOR HAIL TO GOLF BALL SIZE AS WELL AS AN ENHANCED RISK FOR TORNADO DEVELOPMENT WILL BE NEAR AND NORTH OF THE WARM FRONT. THIS AREA IS GENERALLY EAST OF HIGHWAY 83...AND SOUTH OF HIGHWAYS 2 AND 91. AREAS TO THE NORTH AND WEST FROM AN ONEILL...AINSWORTH...HYANNIS AND BIG SPRINGS LINE MAY ALSO SEE LARGE HAIL UP TO QUARTER SIZE AND DAMAGING WIND GUSTS. SEVERE THUNDERSTORM DEVELOPMENT IS EXPECTED TO BEGIN AROUND 2 PM CDT AND SHOULD DIMINISH AROUND SUNSET. LOCALLY HEAVY RAINFALL IS LIKELY AS WELL. DUE TO SATURATED GROUND...SOME RUNOFF MAY OCCUR...BUT FLASH FLOODING IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING...ESPECIALLY FOR AREAS GENERALLY EAST OF HIGHWAY 83... AND SOUTH OF HIGHWAYS 2 AND 91. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KAR
In the hours before
Special weather statement, Apr 23, 12:52 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1252 PM CDT FRI APR 23 2010 NEZ038-231830- CUSTER NE- 1252 PM CDT FRI APR 23 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CUSTER COUNTY UNTIL 130 PM CDT... AT 1246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF CALLAWAY...OR 14 MILES EAST OF ARNOLD...MOVING NORTHWEST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... HIGHWAY 92 MILE MARKER 260 AROUND 105 PM CDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TAYLOR
Special weather statement, Apr 23, 12:55 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1255 PM CDT FRI APR 23 2010 NEZ025-037-231845- LOGAN NE-THOMAS NE- 1255 PM CDT FRI APR 23 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN THOMAS AND NORTHEASTERN LOGAN COUNTIES UNTIL 145 PM CDT... AT 1252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTH OF TARBOZ LAKE...OR 14 MILES NORTHEAST OF STAPLETON...MOVING NORTH AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TAYLOR
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 6:14 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Keya Paha, Rock | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.